Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2014, 8:29 PM MDT for Billings County, Dunn County, McKenzie County, North Dakota. It was in force for 31 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2014, 8:29 PM MDT (02:29 UTC)
- Expired
- Sep 3, 2014, 9:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Billings County, ND, Dunn County, ND, McKenzie County, ND
The radar
The Bismarck radar (KBIS), 173 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:35 PM MDT | HAIL 1.5 | 5 S Grassy Butte, ND | CALLER HAD NOT YET CHECKED FOR DAMAGE. HAIL LASTED 5 MINUTES UNTIL 940 PM. |
| Sep 3, 8:40 PM MDT | HAIL 0.75 | 2 Ne Grassy Butte, ND | HAIL LASTED FROM 940PM TO 945 PM |
| Sep 3, 8:40 PM MDT | HAIL 0.75 | 2 Ne Grassy Butte, ND | HAIL LASTED FROM 940PM TO 945 PM. WIND GUSTS TO 40 MPH |
| Sep 3, 8:40 PM MDT | HAIL 1 | Grassy Butte, ND | MOSTLY DIME SIZE WITH A COUPLE OF QUARTERS. TIME ESTIMATED FROM RADAR. |
| Sep 3, 9:06 PM MDT | HAIL 1.25 | Killdeer, ND | HAIL LASTED 4 MINUTES. |
| Sep 3, 9:10 PM MDT | TSTM WND DMG | 6 Sw Dunn Center, ND | *** 1 INJ *** A CAMPER WAS TIPPED ON ITS SIDE...HORSE TRAILER MOVED AND A QUONSET DAMAGED BY A POSSIBLE TORNADO. A NINE YEAR OLD CHILD WAS TRAPPED IN THE CAMPER PULL-OUT. ADDITIONAL INFORMATION WILL BE SENT WHEN IT BECOMES AVAILABLE. |
| Sep 3, 9:10 PM MDT | TSTM WND GST 85 | 5 Sw Dunn Center, ND | *** 1 INJ *** FOLLOW UP TO REPORTS FROM WEDNESDAY. ONE MINOR INJURY OF A NINE YEAR OLD FEMALE. ON A FARM...TREES SNAPPED...DAMAGE TO OUTBUILDINGS AND FENCES. INJURY IN A 5TH WHEEL THAT WAS TIPPED. HORSE TRAILER TIPPED. THERE WAS SPECULATION THAT THIS WAS A TOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 6:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS53 KBIS 040229
SVRBIS
NDC007-025-053-040300-
/O.NEW.KBIS.SV.W.0121.140904T0229Z-140904T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM MDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
EXTREME SOUTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 900 PM MDT
* AT 827 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRASSY
BUTTE...OR 39 MILES NORTHWEST OF DICKINSON...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILLDEER AROUND 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT TREE AND PROPERTY DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.
&&
LAT...LON 4747 10259 4714 10257 4716 10284 4726 10340
4742 10340
TIME...MOT...LOC 0229Z 268DEG 37KT 4734 10323
HAIL...1.00IN
WIND...60MPH
$$
SCHECK1 follow-up statement
141
WWUS53 KBIS 040247
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT WED SEP 3 2014
NDC007-025-053-040300-
/O.CON.KBIS.SV.W.0121.000000T0000Z-140904T0300Z/
BILLINGS ND-MCKENZIE ND-DUNN ND-
847 PM MDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOST OF DUNN
COUNTY AND SOUTH CENTRAL MCKENZIE AND NORTHEASTERN BILLINGS COUNTIES
UNTIL 900 PM MDT...
AT 845 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
KILLDEER...OR 33 MILES NORTH OF DICKINSON...MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KILLDEER AROUND 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT TREE AND PROPERTY DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.
&&
LAT...LON 4719 10285 4726 10317 4743 10317 4747 10259
4714 10257
TIME...MOT...LOC 0247Z 268DEG 37KT 4735 10296
HAIL...1.50IN
WIND...60MPH
$$
SCHECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:18 PM MDT, 11 minutes earlier.
Area forecast discussion, Sep 3, 8:18 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 918 PM CDT WED SEP 3 2014 .UPDATE... ISSUED AT 916 PM CDT WED SEP 3 2014 THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS. UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014 ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO TONIGHT...AND THEN GUSTY WINDS ON THURSDAY. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING. ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST. PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER 30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85 TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT EXPECTING MUCH OF A TEMPERATURE CHANGE. A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85. THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH COLDER AIR WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED SEP 3 2014 SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040- 041-043-044. && UPDATE...CK SHORT TERM...JJS LONG TERM...KS
Hazardous weather outlook, Sep 3, 8:23 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CDT WED SEP 3 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS CK
In the hours before
Local storm report, Sep 3, 7:31 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 NW WILLISTON 48.26N 103.78W
09/03/2014 E1.00 INCH WILLIAMS ND PUBLIC
HAIL ONGOING AT THE TIME OF CALL
&&
RKSpecial weather statement, Sep 3, 7:32 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 832 PM CDT WED SEP 3 2014 NDZ017-040215- MCKENZIE- 732 PM MDT WED SEP 3 2014 ...SPECIAL WEATHER STATEMENT... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF SKAAR...OR 17 MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SATHER DAM... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4775 10329 4733 10328 4733 10403 4769 10404 TIME...MOT...LOC 0132Z 260DEG 28KT 4751 10392 ABELING
Local storm report, Sep 3, 7:36 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL WILLISTON 48.15N 103.63W
09/03/2014 E1.00 INCH WILLIAMS ND LAW ENFORCEMENT
HAIL ONGOING AT THE TIME OF THE REPORT
&&
RKLocal storm report, Sep 3, 7:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FUNNEL CLOUD WILLISTON 48.15N 103.63W
09/03/2014 WILLIAMS ND TRAINED SPOTTER
SPOTTER REPORTES FUNNEL CLOUD OVER WILLISTON AND GOLF
BALL SIZE HAIL FROM 2030 TO 2035
&&
RKLocal storm report, Sep 3, 8:13 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 SE LEWIS AND CLARK ST 48.10N 103.19W
09/03/2014 M1.00 INCH MCKENZIE ND EMERGENCY MNGR
HAIL LASTED FROM 840 PM TO 848 PM. DES WAS ALSO
RECEIVING REPORTS OF ROOF DAMAGE IN WILLISTON AND STREET
LIGHTS BEING TURNED COMPLETELY AROUND. REPORTS ARE STILL
SKETCHY.
&&
RKLocal storm report, Sep 3, 8:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WILLISTON 48.15N 103.63W
09/03/2014 E1.00 INCH WILLIAMS ND AMATEUR RADIO
HAIL LASTED ABOUT 10 MINUTES. DAMAGE TO FENCE. SMALL
BRANCHES BROKEN. POWER OUT IN EAST WILLISTON.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 60 min |
| Sep 3, 6:47 PM MDT | Special Weather Statement | BIS | Williams | 28 min |
| Sep 3, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| Sep 3, 7:32 PM MDT | Special Weather Statement | BIS | McKenzie | 43 min |
| Sep 3, 7:43 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 62 min |
| Sep 3, 8:06 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 54 min |
| Sep 3, 8:31 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 59 min |
| Sep 3, 8:58 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 62 min |
| Sep 3, 9:24 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 66 min |
| Sep 3, 10:07 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 53 min |
| Sep 3, 10:24 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 66 min |
| Sep 3, 11:02 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Oliver | 58 min |
| Sep 3, 11:16 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 59 min |
| Sep 4, 12:00 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 60 min |
| Sep 4, 12:01 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 59 min |
| Sep 4, 12:49 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 41 min |
| Sep 4, 1:01 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 59 min |
| Sep 4, 1:43 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 41 min |
| Sep 4, 1:49 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 56 min |
| Sep 4, 2:09 AM MDT | Areal Flood Advisory | BIS | Stutsman | 3 hr |
| Sep 4, 2:41 AM MDT | Special Weather Statement | BIS | Kidder | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.